MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number PS TIBIAL INSERTS SZ 4, 13MM
Medical Device Problem Codes Crack (1135); Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Scar Tissue (2060); Synovitis (2094); Osteolysis (2377); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Joint effusion (4849)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d10: concomitant products: three peg patella, 35m (cat#: 200-02-35 / serial#: (b)(6).Cemented trapezoid tray 4f/5t (cat#: 204-04-45 / serial#: (b)(6).Ps cem.Femoral size 4, right (cat#: 234-03-04 / serial#: (b)(6).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately ten years post initial right tka, the 69 y/o male patient had a revision due to massive osteolysis issue due to poly wear.All implants were removed.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Photos and x-rays received.The devices are not available for evaluation as they were discarded at the hospital.
 
Additional Manufacturer Narrative
The revision reported was likely due to prosthesis wear which may have been due to instability, orientation of the components, patient related conditions, third body wear, incomplete seating of the insert, or any combination of these possibilities.It also appears that the insert disassembled from the tibial tray.Based on the information provided, the sequence of event could not be determined.It is unclear if the disassociation of the insert led to prosthesis wear and/or if the prosthesis wear may have led to the disassociation of the insert.Additionally, the insert was packaged in a non-conforming vacuum bag for over five years, which may have contributed to the reported wear.Additional information: d9.
 
Additional Manufacturer Narrative
The revision reported was likely due to prosthesis wear of the insert and prosthesis wear and fracture of the patella.Prosthesis wear of the tibial insert may have been due to instability, orientation of the components, patient related conditions, third body wear, incomplete seating of the insert, or any combination of these possibilities.It also appears that the insert disassembled from the tibial tray.Based on the information provided, the sequence of events could not be determined.It is unclear if the disassociation of the insert led to prosthesis wear and/or if the prosthesis wear may have led to the disassociation of the insert.Additionally, the insert was packaged in a nonconforming vacuum bag for over five years, which may have contributed to the reported wear.D10: ps cem.Femoral size 4, right (cat# 234-03-04 / serial# (b)(6)).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: d10, h6 component code the following sections were corrected: b2, h3, h6 clinical code, problem code, type of investigation, investigation findings, and investigation conclusions.

Brand Name
PS TIBIAL INSERTS SZ 4, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17822513
Report Number1038671-2023-02378
Device Sequence Number2440365
Product Code JWH
UDI-Device Identifier10885862048400
UDI-Public10885862048400
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2016
Device Model NumberPS TIBIAL INSERTS SZ 4, 13MM
Device Catalogue Number204-24-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer01/04/2024
04/15/2025
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date04/18/2024
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale
Patient Weight80 KG